Medical questions & health advice by board certified doctors
"Why do my headaches make my stomach feel strange?"
I get headaches sometimes, and sometimes they make my stomach feel weird too. Like I'm about to throw up. Why is this happening? Is it normal for headaches to affect your stomach?
It sounds a lot like you are having migraines. Migraine headaches are a severe type of headache that usually cause pulsating pain in the head and that are very often associated with other symptoms, such as blurry vision or changes in the vision, dizziness, sensitivity to light, and nausea or vomiting. The fact that your headaches are so closely associated with a sensation of strong nausea makes me think that this is probably what you have! I suggest that you go see your primary care doctor to discuss these headaches, especially if they are very strong or if they are at all interfering with your life. Most of the time, frequent migraines will require taking a daily controller medication, or prophylactic medication. These medications are taken every day regardless of whether or not you are having headache, and they working by preventing the headaches. There are numerous controller medications that can be used to treat migraine headaches, and your doctor will be able to discuss the risks and benefits of each one. Together you will be able to come up with a plan to reduce the severity and frequency of your headaches so that you can have less disruptions in your life!
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.